Tuesday, August 19, 2008

My heart flips ...

Had a good half hour or so of heart palpitations today. That's when you feel your heart "flutter" or, as in my case, do flip-flops, inside your chest. It was kinda scary. All I was doing was sitting at the computer working. I wasn't stressed about anything. Checked my radial pulse and it seemed okay. I got myself something to eat, mainly to distract myself. The palpitations went away.

Iago de Otto asked how my withdrawal from treatment is going. It's going. My last therapy appointment was in April. I have stopped taking Adderall XR in the morning. Since the end of May, I have dropped my daily dosage of Effexor XR from 112.5 mg to 75 mg. I am working on dropping the dose to 37.5 mg, then hopefully get off of it completely by mid-September. I am taking it very slowly with Effexor because I have heard so many horror stories about it's withdrawal effects on the body.

I don't know if the heart palpitations have anything to do with coming off of Effexor. It is much more likely that I've been drinking too much coffee to replace the Adderall.

I will do some research and write more detailed posts about drug withdrawal and therapy termination in future posts.

3 comments:

Iago de Otto said...

Eva, I just sent you a message via Twitter regarding Gnaural (gnaural.sourceforge.net), which is an open source freeware program for brainwave entrainment. If you are not familiar with brainwave entrainment, just google the phrase and you will find tons of info. But along with a lot of that info are promos to buy brainwave entrainment CDs or MP3s. There is nothing wrong with that, but Gnaural is both free software and open source free, and that is hard to beat. It might help with heart fluctuations --- emphasizing "might" here --- I am not the doctor. But regardless of that, brainwave entrainment is amazing stuff. Later, Iago.

Soroya Ravencrest said...

Hi Eva,

Hope things are going well with you. I had been on 300mg of Effexor xr for years for depression and social anxiety but now live without it. I dont know about any bad side effects but I also am bipolar and take 1000mg of valpro daily for it.

I dont normally comment on blogs but feel I can relate to your situation.

Ash said...

Hi there,
I ran into your blog on MyBlogLog,
And I'm super interested to read your blog!

Similarly, I will one day be a psychiatrist with my own mental wellness curiousities. *wink* I am finishing up my BA in Psych, and am currently in the research phase of my degree-- and honestly I was just thinking of doing a study on the effects of a changed diet on anxiety or PTSD. So, bravo, I know it's a leap of faith for you, and I'm eager to encourage you along and hear your thoughts!

Love and such,

Ash